MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A

INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A
Model Number INS8401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that patient was found with a disconnected lumbar drain and a significant amount of cerebrospinal fluid (csf) had drained into the bed.The lumbar drain disconnected at a location that was not intended to disconnect (not a stopcock/connection).It was later reported that it "looks like the lumbar drain tubing was well adhered to the back of the patient, so no dislodgement occurred.The lumbar tubing broke at the place where the smaller tubing connects inside the larger bore tubing.".
 
Additional Manufacturer Narrative
Accudrain with anti-reflux valve (ins8401) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and manufacturing records could not be reviewed.A photo was included to show the point of the reported disconnection; however, the components observed in the photo do not belong to an accudrain.The photo shows a catheter attached to a flexible luer connector; the flexible connector is attached to a male plastic connector (not belonging to accudrain).In the photo, there is an arrow pointing to the disconnection site; thus, it seems that the catheter disconnected from the flexible luer connector.Nonetheless, no securing method is observed in the photo (for example: the silicone elastomer tubing could be secured to the flexible connector with ligatures).This report is not related to the use of accudrain since none of the components shown in the photo (disconnection area) belong to accudrain.From the information that was gathered from the photo provided, it seems that a catheter/connector securing method should be adopted by the reporting facility to minimize catheter disconnection events.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h10 the facility returned one (1) unit for evaluation; investigation findings are as follows: the customer reported catalog ins8401; however, the returned unit is not an ins8401.Documentation review could not be performed because the reported device¿s lot number was not provided.Returned unit evaluation: the reported catalog number for the device involved was ins8401; however, based on the returned unit components and characteristics, the unit corresponds to an external drainage set (eds) catalog 910-110a.The eds had a catheter attached to it which corresponds to a hermetic lumbar catheter, catalog number ins5010.The eds unit was visually inspected, and it was observed that a twist tie was tied around the distal stopcock.The twist tie does not seem to have any functional purpose, it is just tied around the stopcock.The catheter is attached to the device through a flexible luer connector.The catheter was pulled to the point where stretching of the catheter tubing could be observed and the catheter did not come loose.Also, it was observed that the strain relief tubing and ligatures were present on the catheter tubing (about halfway); however, not where they should be placed, which is at the connection site.Maybe these were removed by the health professional during situation/event assessment.Also, upon closer inspection of the catheter, a small tear was observed at the connection site; however, the tear was within the luer connection.Water was passed through the unit to test for leaks and no leak was observed.Based on the evaluation performed on the returned unit, the complaint could not be confirmed, the reported condition (disconnected at a location that was not intended to disconnect) could not be replicated.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16603421
Report Number2648988-2023-00007
Device Sequence Number6093832
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINS8401
Device Catalogue NumberINS8401
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/27/2023
06/02/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/06/2023
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown